Ask a Pharmacist Expert Forum
Too much Tylenol?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Too much Tylenol?

I took about 7,000mg in about one day period. That was on Monday, but I haven't been experiencing symptoms at all.... So, am I okay, or should I go to the ER?  
Sex
:  
Male
Weight
:  
12
4475871_tn?1355180944
The recommended daily maximum of Tylenol (acetaminophen) is 4000mg in a 24 hour period. There are many different factors to consider when determining if you have taken a dangerous amount of acetaminophen. People who are frequent alcohol drinkers may be at a higher risk for toxicity from an acute (one-time) acetaminophen overdose. Also, people who are malnourished or those with a recent period of fasting may be at an increased risk for toxicity.

Generally speaking a person who suspects an overdose of acetaminophen should consider the Emergency Department if they experience any signs or symptoms of toxicity, such as repeated vomiting, jaundice (yellowish tint of the skin), tenderness in the upper right part of your abdomen, or any mental changes. Adults should go to the Emergency Department after taking 7.5 to 10grams (10,000mg) of acetaminophen in a single period, or if they have taken more than 200mg per kilogram at one time. This can be determined by multiplying 200mg by your weight in kilograms.

If you have taken 7000mg of acetaminophen on other days, or if you frequently take 4000mg or more on a daily basis I would recommend you go to the Emergency Department as well, as this may also increase your risk of acetaminophen toxicity. Lastly, I would recommend if you have any feelings of poor health, or if you just 'don't feel well' and suspect you've taken too much acetaminophen, it is best to visit the Emergency Department to be on the safe side.They can take the necessary precautions to prevent any potential liver damage.

Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank